Anti-Histamine

I woke up at 7:15 this morning because I have an online exam at 8am.

I’ve been feeling this itchiness at my back since last night but I ignored it. But just when I started answering a 100-item 2-hr comprehensive examination, red itchy patches accompanied by papules erupted all over beginning on my arms, chest and neck.

It was very uncomfortable. And I could not focus on my exam.

Long story short, I finished the exam in less than 40 minutes and rushed to the medicine cabinet to check if I still have anti-histamines.

Few months ago, I had an anaphylactic reaction to my thyroid medication which lasted for weeks. I was rushed to the ER because my trachea was already constricting and I was on anti-histamine for almost two weeks.

I was hoping this morning that I still have left overs of this anti-histamine. Thank God I do!!!

Two days ago, I had my pneumococcal vaccination done. So it was the first and only culprit I could think of. Pneumococcal vaccines are made of polysaccharide antigens. And polysaccharides are potent triggers to an immune response.

I took 5mg of Levocetirizine, a second generation anti-histamine. This generation are the non-drowsy family. Yes of course, I can’t afford getting drowsy all day. I still have exams until 4pm.

Thankfully, the meds took effect in less than 10 minutes. I also read that the duration of its effect lasts for 24hrs so I do not need to take another tablet until tomorrow.

So why am I writing this? Honestly, I have no idea.

Who knows? These stuff I’m saying might be asked in my Pharma exam tomorrow.

We learn best with experience. And when it comes to Grave’s diseases and allergic reactions, I’m almost an expert.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s